Alert archive / South Carolina / River Flood Warnings in 2019
River Flood Warning 26, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Apr 14, 2019, 7:24 AM EDT for Chesterfield County, Marlboro County, South Carolina. It took effect at Apr 14, 2019, 8:15 AM EDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2019, 7:24 AM EDT (11:24 UTC)
- In effect from
- Apr 14, 2019, 8:15 AM EDT
- Expired
- Apr 17, 2019, 10:24 AM EDT
- In force
- 3 days
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chesterfield County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 136 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pee Dee River at Cheraw (CHES1). The gauge peaked at 32.88 ft at Apr 14, 2019, 5:00 PM EDT.
- Action stage
- 20 ft
- Minor stage
- 30 ft
- Moderate stage
- 36 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02130000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
026 WGUS42 KCAE 141124 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Columbia SC 724 AM EDT Sun Apr 14 2019 ...The National Weather Service in Columbia has issued a flood warning for the following rivers in South Carolina... Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Rainfall amounts of 2 to 4 inches fell upstream in the Yadkin and Rocky River basin. This will produce minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC025-069-151124- /O.NEW.KCAE.FL.W.0026.190414T1215Z-190417T1424Z/ /CHES1.1.ER.190414T1215Z.190415T0600Z.190416T1424Z.NO/ 724 AM EDT Sun Apr 14 2019 The National Weather Service in Columbia has issued a * Flood Warning for The Pee Dee River At Cheraw * until Wednesday morning...Or until the warning is cancelled. * At 7 AM Sunday the stage was 29.4 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage this morning And crest around 35.0 feet after midnight tomorrow. The river will fall below flood stage Tuesday April 16. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. Portions of Riverside Park become flooded. * At 20.0 feet...River bottomland downstream from cheraw will begin to flood. && LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994 $$
5 follow-up statements
829 WGUS82 KCAE 141527 FLSCAE Flood Statement National Weather Service Columbia SC 1127 AM EDT Sun Apr 14 2019 ...The Flood Warning continues for the following rivers in South Carolina... Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Rainfall amounts of 2 to 4 inches fell upstream in the Yadkin and Rocky River basin. This is producing minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC025-069-151526- /O.EXT.KCAE.FL.W.0026.000000T0000Z-190417T1138Z/ /CHES1.1.ER.190414T1158Z.190415T0600Z.190416T1138Z.NO/ 1127 AM EDT Sun Apr 14 2019 The Flood Warning extended for The Pee Dee River At Cheraw. * until Wednesday morning...Or until the warning is cancelled. * At 11 AM Sunday the stage was 32.0 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 34.9 feet by after midnight tomorrow. The river will fall below flood stage by Tuesday morning. * At 35.0 feet...Southeast of Wallace, Old River Road between Community Road and Highway 912 will become flooded and may need to be closed. * At 33.0 feet...Southeast of Wallace, water spreads onto Old River Road between Community Road and Highway 912. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. Portions of Riverside Park become flooded. * At 20.0 feet...River bottomland downstream from cheraw will begin to flood. && LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994 $$
350 WGUS82 KCAE 150206 FLSCAE Flood Statement National Weather Service Columbia SC 1006 PM EDT Sun Apr 14 2019 ...The Flood Warning continues for the following rivers in South Carolina... Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Rainfall amounts of 2 to 4 inches fell upstream in the Yadkin and Rocky River basin. This is producing minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC025-069-160206- /O.EXT.KCAE.FL.W.0026.000000T0000Z-190417T1315Z/ /CHES1.1.ER.190414T1158Z.190414T2215Z.190416T1315Z.NO/ 1006 PM EDT Sun Apr 14 2019 The Flood Warning extended for The Pee Dee River At Cheraw. * until Wednesday morning...Or until the warning is cancelled. * At 9 PM Sunday the stage was 32.9 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will reach 33.0 feet after midnight tonight and fall below flood stage late Tuesday morning. * At 33.0 feet...Southeast of Wallace, water spreads onto Old River Road between Community Road and Highway 912. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. Portions of Riverside Park become flooded. * At 20.0 feet...River bottomland downstream from cheraw will begin to flood. && LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994 $$
170 WGUS82 KCAE 150749 FLSCAE Flood Statement National Weather Service Columbia SC 349 AM EDT Mon Apr 15 2019 ...The Flood Warning continues for the following rivers in South Carolina.. Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Rainfall amounts of 2 to 4 inches fell upstream in the Yadkin and Rocky River basin. This is producing minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC025-069-160748- /O.CON.KCAE.FL.W.0026.000000T0000Z-190417T1315Z/ /CHES1.1.ER.190414T1158Z.190414T2215Z.190416T1315Z.NO/ 349 AM EDT Mon Apr 15 2019 The Flood Warning continues for The Pee Dee River At Cheraw. * until Wednesday morning...Or until the warning is cancelled. * At 3 AM Monday the stage was 32.8 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * forecast...The river will reach 33.0 feet this morning and fall below flood stage tomorrow late morning. * At 33.0 feet...Southeast of Wallace, water spreads onto Old River Road between Community Road and Highway 912. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. Portions of Riverside Park become flooded. * At 20.0 feet...River bottomland downstream from cheraw will begin to flood. && LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994 $$
990 WGUS82 KCAE 151348 FLSCAE Flood Statement National Weather Service Columbia SC 948 AM EDT Mon Apr 15 2019 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .after the dot...explain the reasons for the Flood Warning here.Do not remove the dot. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-161348- /O.EXT.KCAE.FL.W.0027.000000T0000Z-190416T1510Z/ /CEAS1.1.ER.190415T0810Z.190415T1125Z.190415T1510Z.UU/ 948 AM EDT Mon Apr 15 2019 The Flood Warning extended for The Congaree River At Carolina Eastman. * until Tuesday morning...Or until the warning is cancelled. * At 7 AM Monday the stage was 115.4 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and Nonflood flooding is forecast. * Forecast...The river will continue to fall and is expected to go below flood stage tonight. * At 115.0 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC017-079-161348- /O.EXT.KCAE.FL.W.0028.000000T0000Z-190417T1600Z/ /GADS1.1.ER.190415T1008Z.190416T0000Z.190416T1600Z.UU/ 948 AM EDT Mon Apr 15 2019 The Flood Warning extended for The Congaree River At Congaree National Park-Gadsden. * until Wednesday afternoon...Or until the warning is cancelled. * At 9 AM Monday the stage was 15.3 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.6 feet by this evening. The river will fall below flood stage by early Tuesday afternoon. * At 15.0 feet...Flooding begins in the Congaree National Park. && LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091 $$ SCC025-069-161348- /O.EXT.KCAE.FL.W.0026.000000T0000Z-190419T0320Z/ /CHES1.1.ER.190414T1158Z.190416T1200Z.190418T0320Z.NO/ 948 AM EDT Mon Apr 15 2019 The Flood Warning extended for The Pee Dee River At Cheraw. * until Thursday evening...Or until the warning is cancelled. * At 9 AM Monday the stage was 32.1 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 33.1 feet by Tuesday morning. The river will fall below flood stage by Wednesday night. * At 33.0 feet...Southeast of Wallace, water spreads onto Old River Road between Community Road and Highway 912. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. Portions of Riverside Park become flooded. * At 20.0 feet...River bottomland downstream from cheraw will begin to flood. && LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994 $$
316 WGUS82 KCAE 160058 FLSCAE Flood Statement National Weather Service Columbia SC 858 PM EDT Mon Apr 15 2019 ...The Flood Warning is cancelled for the following rivers in South Carolina... Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Rivers have fallen below flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-079-160128- /O.CAN.KCAE.FL.W.0028.000000T0000Z-190417T1600Z/ /GADS1.1.ER.190415T1008Z.190415T1630Z.190415T1955Z.UU/ 858 PM EDT Mon Apr 15 2019 The Flood Warning is cancelled for The Congaree River At Congaree National Park-Gadsden. * At 8 PM Monday the stage was 14.6 feet. * Flood stage is 15.0 feet. * The river fell below flood stage Monday evening. * At 15.0 feet...Flooding begins in the Congaree National Park. && LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091 $$ SCC025-069-160128- /O.CAN.KCAE.FL.W.0026.000000T0000Z-190419T0320Z/ /CHES1.1.ER.190414T1158Z.190414T2215Z.190415T2145Z.NO/ 858 PM EDT Mon Apr 15 2019 The Flood Warning is cancelled for The Pee Dee River At Cheraw. * At 8 PM Monday the stage was 29.3 feet. * Flood stage is 30.0 feet. * The river fell below flood stage Monday evening. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. Portions of Riverside Park become flooded. * At 20.0 feet...River bottomland downstream from cheraw will begin to flood. && LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Apr 14, 6:42 AM EDT, 42 minutes earlier.
Area forecast discussion, Apr 14, 6:42 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
642 AM EDT Sun Apr 14 2019
.SYNOPSIS...
An upper trough and cold front will bring showers and
thunderstorms today into tonight. Some storms may be severe.
Behind the front, dry conditions will return Monday through
Wednesday as high pressure builds across the region. Moisture
will begin to increase Thursday in advance of the next cold
front.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
A low pressure system over western TN will lift northeast into
the OH Valley today. It's associated cold front will remain
west of the Midlands and CSRA today. Our area will be in the
warm sector with a moist and marginally unstable atmosphere.
Surface winds will increase this morning as the pressure
gradient tightens. Have continued a Lake Wind Advisory from 11
am today through 8 am Monday for winds 15 to 20 knots with gusts
around 30 knots.
Scattered showers and isolated thunderstorms will be possible
this morning. Models indicate a squall line approaching the
western cwa early this afternoon ahead of the cold front. A few
models show the line weakening as it moves into the CSRA, then
another line closer to the front developing into the evening and
moving into the western cwa towards sunset. Confidence in
squall line over central Georgia is moderate to high through the
day, then slightly lower confidence in the line completely
holding together as it moves into the CSRA. Even so with breaks
in the line, scattered strong thunderstorms still possible.
The Storm Prediction Center has our area in a Slight risk for
severe weather this afternoon into this evening. Damaging winds,
hail, and even a few tornadoes are possible. Locally heavy
rainfall is also expected given PWAT around 2 inches.
Temperature will start out warm this morning, in the upper 60s
and lower 70s. Afternoon highs will be in the upper 70s and
lower 80s.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH TUESDAY NIGHT/...
As the squall line exits to the east this evening, another line of
weaker convection will move in from the west in association with the
cold front. However, all activity should move out of the area around
Midnight. Winds will shift westerly behind the front and will remain
breezy through Monday. Cooler air will also move in, and Monday's
highs will only be in the low 70s. It will be cold Monday night with
lows in the 40s. Dry high pressure will start to build in on
Tuesday, and temperatures will warm into the mid 70s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
It will remain dry on Wednesday due to high pressure, and
temperatures will once again rise into the low 80s. Thursday will
also be warm and moisture will increase in advance of the next low
pressure system. Kept a slight chance of showers and thunderstorms,
but have low confidence that we will see anything more than strato-
cumulus. A cold front will then move in on Friday with showers and
thunderstorms likely. Deep low pressure will be over the region on
Saturday, so rain showers could persist. It will also be cooler with
highs in the low 70s.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
MVFR cigs over the TAF sites will continue this morning given
high low-level moisture. Have continued non-convective low level
wind shear through 15z with south winds around 35 knots at 2000
ft and surface winds 10 to 15 knots at most. After 15z surface
winds will increase and become gusty as the pressure gradient
tightens. Will also see isolated to scattered showers this
morning.
Ceilings will slowly rise during the morning with VFR developing
late morning or early afternoon with broken cumulus. The main
issue today will be the increasing chance of strong, possibly
severe thunderstorms in the afternoon, most likely after 18z.
Several high resolution models indicate a line of convection in
central GA in the afternoon pushing east into the region during
the 19z-24z time frame. Strong south to southwest winds
expected outside thunderstorms as surface pressure gradient
tightens ahead of approaching cold front/convective line. Expect
gusty winds to around 30 knots. Relatively high confidence of
gusts at least 35 knots this afternoon associated with
convection. Brief MVFR ceilings visibility restrictions possible
near showers and thunderstorms. The cold front will move east of
the TAF sites in the 03z-06z time-frame with VFR returning.
For the AGS and DNL terminals...
MVFR cigs this morning. Have continued Low level wind shear
until 15z with south winds at 2000 ft 38 knots with near
surface winds around 10 to 15 knots. Have indicated VCSH this
morning given radar trends. Strong south winds developing this
morning with ceilings rising to VFR by 18z. However, strong
thunderstorms expected to move into the terminal areas during
the 19z-23z period with gusty winds in excess of 30 knots. A
cold front will move east of the TAF sites by 06z with VFR
expected in its wake. Gusty west winds expected after the
frontal passage through the end of the TAF period.
EXTENDED AVIATION OUTLOOK...Strong and gusty winds expected
through Monday morning. VFR through Thursday as high pressure
builds across the area.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory from 11 AM this morning to 8 AM EDT Monday
for GAZ040-063>065-077.
SC...Lake Wind Advisory from 11 AM this morning to 8 AM EDT Monday
for SCZ016-018-020>022-025>031-035>038-041-115-116.
&&Hazardous weather outlook, Apr 14, 4:25 AM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 425 AM EDT Sun Apr 14 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 150830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 425 AM EDT Sun Apr 14 2019 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT MONDAY... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. Gusty south winds can be expected. There is also a Slight Risk of severe thunderstorms with damaging winds as a line of storms moves through the area this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:19 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 56 min |
| Apr 14, 2:31 PM EDT | Tornado Warning | CAE | Edgefield, McCormick | 29 min |
| Apr 14, 4:28 PM EDT | Special Weather Statement | CAE | Kershaw, Richland | 32 min |
| Apr 14, 4:54 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster, Lee | 36 min |
| Apr 14, 5:00 PM EDT | Tornado Warning | CAE | Chesterfield, Kershaw, Lancaster | 30 min |
| Apr 14, 5:12 PM EDT | Tornado Warning | CAE | Chesterfield, Kershaw, Lee | 33 min |
| Apr 14, 5:21 PM EDT | Special Weather Statement | CAE | Aiken, Barnwell | 54 min |
| Apr 14, 5:29 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 7 min |
| Apr 14, 5:54 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 36 min |
| Apr 14, 6:42 PM EDT | Special Weather Statement | CAE | Calhoun, Sumter | 48 min |
| Apr 14, 6:53 PM EDT | Special Weather Statement | CAE | Clarendon | 22 min |
Nearby
River Flood Warnings in South Carolina, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.